A female asked:
should i take the birth control pill tonight? yesterday at around 1 pm i took my first birth control pill, called apri. a few hours later i felt very sick, nausea, dizziness, etc. i went home from work early because of this, and ended up vomiting up my en
2 doctor answers
Dr. Geoffrey Rutledge answered
40 years experience Internal Medicine
Birth : Birth control pills introduce hormones to your body that your body is not regularly used to. Many women often experience nausea when they first start taking birth control pills. Other side effects may include fatigue, bloating, change or halt in mentral cycle, breakthrough vaginal bleeding/spotting and pelvic cramping. If you continue to have severe nausea, however, there are other birth control options available. You may need to explore other options if nausea and vomiting persists.
Answered on Sep 10, 2017
Dr. Paula Hillard answered
43 years experience Obstetrics and Gynecology
Take at bedtime: Nausea can happen for 5-10% of women in the first cycle. Taking at bedtime may help. It's important to take the same time every day and not miss. Typically nausea improves after the first 1-3 months. If your pill causes vomiting, call your doctor to ask about a different pill. There are many different pills with different doses or different hormone combinations.
Answered on Nov 28, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!